Alert archive / New Jersey / Special Marine Warnings in 2006

Special Marine Warning 85, NWS Philadelphia/Mount Holly

August 27, 2006

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 27, 2006, 9:08 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2006, 9:08 AM EDT (13:08 UTC)
Expired
Aug 27, 2006, 11:15 AM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 27, 3:44 AM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, Aug 27, 3:44 AM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 AM EDT SUN AUG 27 2006

.OVERVIEW...THE DRY DAYS ARE COMING TO AN END. COULD HAVE GRABBED AN
OL SET OF ZONES FROM THE ARCHIVES IN JUNE AND RUN THEM TODAY. IF
YOU COMPARE THE UPCOMING WX WITH JUNE...ALMOST SIMILAR. POOR TIMING
HOWEVER WITH THE LABOR DAY WEEKEND NEXT WEEK. INCIDENTALLY, SEVERAL
DAYS AGO THE 384 HOUR GFS SHOWED SOMETHING ALONG THE COAST ON THE
3RD. LOOKING AT THE 00Z GFS IT IS PERSISTENT IF NOTHING ELSE. ANYWAY
THE NEARTERM WX IS AT HAND. ONE LAST THING, WITH THE WET PATTERN FOR
THE LAST COUPLE OF DAYS OF AUGUST, WE MAY SEE THOSE CLIMATE STATIONS
GOING FROM BEING THE DRIEST AUGUST ON RECORD TO NOT EVEN BEING IN
THE TOP TEN DRIEST.

&&

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
COOLING FROM ALOFT IS KEEPING THE SHOWERS ALIVE OVER THE SUSQUEHANNA
VALLEY INTO NEW JERSEY. THE COOL POOL ALOFT IS SHIFTING EAST AND THE
SHOWERS ARE MOVING ALONG WITH IT BUT NOT GETTING ANY STRONGER. THEY
ARE MOVING ALONG AT 22KTS TOWARD 056 DEGREES. THE MODELS ARE
HANDING THESE SHOWERS OK BUT THESE ARE THE VANGUARD FOR WHAT IS TO
COME LATER TODAY. PLENTY OF LOW LVL MOIST UNSTABLE AIR ACROSS THE
REGION CAPPED BY A VERY IMPRESSIVE FLOW ALOFT. SPC JUST WENT TO
PRESS WITH THIS AREA UNDER A THREAT OF SEVERE THUNDERSTORMS. AS THE
SFC HIGH MOVES AWAY, THE FRONT WILL BE PUSHED ALONG BY A VORT MAX
DURING THE MAX HEATING OF THE DAY. WITH THE WIND FIELDS BASICALLY
THE SAME AS THEY WERE LAST NIGHT THERE IS A MUCH BETTER CHANCE OF
THE WINDS TRANSFERRING TO THE SURFACE RESULTING IN DAMAGING WINDS. SO
HAVE DECIDED TO JUST PUT THE ENHANCED WORDING IN THE ZONE TEXT. THE
FRONT IS GOING TO HANG UP ACROSS THE CWA WITH SEVERAL LOW PRESSURES
MOVING ALONG IT. A THICKNESS RIDGE DEVELOPS WITH 576 DAM DRAPED
ACROSS THE SOUTHERN PART OF THE CFA. THE PRECIPITABLE WATER IS 2.5
INCHES FOR AN EXTENDED PERIOD OF TIME. GIVEN THE FAST FLOW...STORMS
LIKELY TO TRAIN AND BRING SOME VERY HEAVY AMOUNTS TO THE CFA. IT IS
NOT OUT OF THE QUESTION TO SEE RAINFALL AMOUNTS DOUBLE WHAT THE PWS
ARE. SO, OVER THE NEXT THREE DAYS WE ARE LIKELY TO HAVE SOME
REPORTING STATIONS RECEIVING FROM 4 TO 5 INCHES OF RAIN. GIVEN THE
CHANGING UPPER AIR PATTERN BETWEEN NOW AND TUESDAY, BELIEVE THAT THE
HEAVY RAIN WILL COME IN WAVES. THE FIRST WITH THE SH/WS ROTATING
AROUND THE PERIPHERY OF THE RIDGE INTO OUR NORTHERN AREAS AND THE
SECOND WILL BE A SHIFT TO THE SOUTHERN AREAS ON TUESDAY AS THE
TROUGH DIGS DOWN FROM THE EASTERN GREAT LAKES AND SUPPRESSES THE PCPN
SOUTH. SOUNDS GOOD, BUT IT WILL BE TOUGHER TO PUT INTO WORDS FOR THE
ZONES. TO ADD TO THE PCPN THREAT THERE IS A NOTICEABLE CONNECTION
FROM THE MONSOON MOISTURE IN THE SW. 300 MB RIDGE AND THE TROUGH
DIGGING INTO COLORADO ARE SQUEEZING A THETA E AXIS OF HIGH MOISTURE
INTO THE REGION. SO GET READY FOR A VERY WET AND DAMP PERIOD WITH
SOME DAMAGING WINDS AND HAIL AND ANOTHER ROUND OF POTNLY SEVERE
WEATHER. AS WE GET TOWARD THE END OF THE DAY TUESDAY, PCPN COMES TO
AN END AND WERE INTO A BRIEF PERIOD OF DRY WEATHER WHICH MAY TAKE
US RIGHT UP TO THE WEEKEND. WAS A LITTLE SURPRISED TO SEE THE
TEMPERATURES GET AS HIGH AS THEY DID ON SATURDAY WITH THE EASTERLY
WIND. SHOULD NOT BE THAT MUCH OF A DIFFERENCE TODAY. THE SHORE
COMMUNITIES PRETTY MUCH RAN NECK AND NECK WITH THE AIR/SEA TEMPS IN
THE LOW TO MID 70S.
&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AFTER TUESDAY AFTERNOON, WE DRY OUT AS THE UPPER TROUGH MOVES ACROSS
TO THE CANADIAN MARITIMES AND WE GET INTO A SPLIT FLOW WITH THE
ATMOSPHERE POSITIONING ITSELF FOR AN OMEGA BLOCK OVER THE CENTRAL US
AS THE UPPER VORTEX MOVES INTO THE NORTH ATLANTIC. THE BLOCK PERSIST
INTO A GOOD PART OF THE WEEKEND. PRECIPITATION WILL BE FORCED WELL
OFFSHORE WITH A COASTAL LOW(GFS) AND NORTH INTO CANADA WEST OF THE
GREAT LAKES. FIRST GLANCE THEN IS A NICE END TO THE SUMMER BUT WELL
SEE. TEMPERATURES WILL BE HARD TO GET OUT OF THE 70S AFTER WEDNESDAY
IN MANY LOCATIONS.

&&

.AVIATION...
MVFR CONDITIONS PREVAIL THIS MORNING, WITH SOME IFR.  EXPECT
MVFR/IFR CONDITIONS TO CONTINUE THROUGH THE MORNING WITH SOME
OPTIMISTIC VFR DURING THE AFTERNOON AND EVENING, OUTSIDE OF THE
TIMES OF ANY SHOWERS/THUNDERSTORMS.

&&

.MARINE...
SCA WILL BE CONTINUED ON THE OCEAN AND WILL BE RAISED WITH THE
ISSUANCE OF THE MORNING PACKAGE ON LOWER DELAWARE BAY.  BUOY 44009
IS ALREADY OVER 6 FT OUT OF THE GATE THIS MORNING.  WITH PERSISTENT
AND INCREASING SELY FLOW, CURRENT THINKING IS LOWER DEL BAY SHUD
REACH CRITERIA BY AFTERNOON.  AS FLOW BECOMES MORE SOUTHERLY AND
SWLY TONIGHT, CONDITIONS WILL DECREASE ON THE BAY.
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ431 UNTIL 8 PM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ450-451 UNTIL 5 PM MONDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ452>455 UNTIL 10 AM MONDAY.
&&

OVERVIEW...EBERWINE
SHORT/LONG TERM...EBERWINE
AVIATION/MARINE...NIERENBERG
Hazardous weather outlook, Aug 27, 5:49 AM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 AM EDT SUN AUG 27 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-281000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
549 AM EDT SUN AUG 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THE ENTIRE REGION WILL BE UNDER THE THREAT OF SEVERE THUNDERSTORMS
ESPECIALLY FROM THIS AFTERNOON INTO THIS EVENING. HEAVY RAINFALL
IS LIKELY TODAY AND TONIGHT WITH SEVERAL INCHES POSSIBLE IN SOME
LOCATIONS.

THE RIP CURRENT THREAT WILL BE APPROACHING THE MODERATE RISK FOR
TODAY. PLEASE CHECK WITH THE LIFEGUARDS BEFORE ENTERING THE SURF.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS PRODUCING VERY HEAVY RAINS WILL OCCUR TUESDAY INTO
TUESDAY AFTERNOON. THERE MAY BE SOME ISOLATED AREAS OF FLOODING ON
HIGHWAYS AND SMALL STREAMS BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TUESDAY.

EBERWINE

In the hours before

Special weather statement, Aug 27, 5:43 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 AM EDT SUN AUG 27 2006

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-272100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
543 AM EDT SUN AUG 27 2006

...POTENTIANL FOR SEVERE THUNDERSTORMS TODAY AND VERY HEAVY RAIN
OVER THE NEXT THREE DAYS...

SHOWERS AND THUNDERSTORMS WERE SCATTERED ACROSS THE AREA THIS
MORNING...BUT LATER TODAY...SOME MAY BE ACCOMPANIED BY DAMAGING
WINDS...HAIL AND VERY HEAVY RAINFALL. A COLD FRONT THAT PASSED TO
OUR SOUTH WILL RETURN TODAY AS A WARM FRONT. THE AIR AHEAD OF IT
WILL BE STABLE...BUT BEHIND IT INCREASINGLY UNSTABLE. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE BOUNDARY AND DEVELOP
INTO SOME VERY STRONG STORMS. DAMAGING WINDS...HAIL...TORRENTIAL
RAINS AND EVEN THE POSSIBILITY OF A TORNADO COULD VERY WELL HAPPEN
THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED FOR ADDITIONAL FORECASTS AND LISTEN IN THE EVENT
A SEVERE THUNDERSTORM OR TORNADO WATCH IS ISSUED LATER TODAY. ONCE
A WATCH IS ISSUED...IT IS JUST A MATTER OF WATCHING THE DOPPLER
RADAR FOR STORM DEVELOPMENT AND ISSUING APPROPRIATE COUNTY
WARNINGS.

OVER THE NEXT COUPLE OF DAYS THE DRY CONDITIONS THAT HAVE EXISTED
FOR MUCH OF AUGUST WILL BE REPLACED BY TORRENTIAL DOWNPOURS.
ALTHOUGH A GENERAL TWO INCH RAIN AMOUNT COULD OCCUR OVER A WIDE
AREA...THERE MAY BE SOME ISOLATED LOCATIONS RECEIVE FROM FOUR TO
FIVE INCHES AS THUNDERSTORMS MOVE OVER THE SAME SPOT. IT HAS BEEN
SO DRY OF LATE THAT IT WILL TAKE ABOUT THREE INCHES IN ONE HOUR TO
CAUSE FLOODING ON SOME LARGER STREAMS...BUT LESS IS NEEDED ON THE
SMALLER STREAMS THAT CAN TURN INTO A FLASH FLOOD IN A HURRY.

ONCE AGAIN...STAY TUNED FOR ADDITIONAL INFORMATION.

EBERWINE
Special weather statement, Aug 27, 7:42 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 AM EDT SUN AUG 27 2006

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-272100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
742 AM EDT SUN AUG 27 2006

...POTENTIAL FOR SEVERE THUNDERSTORMS TODAY AND VERY HEAVY RAIN
OVER THE NEXT THREE DAYS...

SHOWERS AND THUNDERSTORMS WERE SCATTERED ACROSS THE AREA THIS
MORNING...BUT LATER TODAY...SOME MAY BE ACCOMPANIED BY DAMAGING
WINDS...HAIL AND VERY HEAVY RAINFALL. A COLD FRONT THAT PASSED TO
OUR SOUTH WILL RETURN TODAY AS A WARM FRONT. THE AIR AHEAD OF IT
WILL BE STABLE...BUT BEHIND IT INCREASINGLY UNSTABLE. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE BOUNDARY AND DEVELOP
INTO SOME VERY STRONG STORMS. DAMAGING WINDS...HAIL...TORRENTIAL
RAINS AND EVEN THE POSSIBILITY OF A TORNADO COULD VERY WELL HAPPEN
THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED FOR ADDITIONAL FORECASTS AND LISTEN IN THE EVENT
A SEVERE THUNDERSTORM OR TORNADO WATCH IS ISSUED LATER TODAY. ONCE
A WATCH IS ISSUED...IT IS JUST A MATTER OF WATCHING THE DOPPLER
RADAR FOR STORM DEVELOPMENT AND ISSUING APPROPRIATE COUNTY
WARNINGS.

OVER THE NEXT COUPLE OF DAYS THE DRY CONDITIONS THAT HAVE EXISTED
FOR MUCH OF AUGUST WILL BE REPLACED BY TORRENTIAL DOWNPOURS.
ALTHOUGH A GENERAL TWO INCH RAIN AMOUNT COULD OCCUR OVER A WIDE
AREA...THERE MAY BE SOME ISOLATED LOCATIONS THAT RECEIVE FOUR TO
FIVE INCHES AS THUNDERSTORMS MOVE OVER THE SAME SPOT. IT HAS BEEN SO
DRY OF LATE THAT IT WILL TAKE ABOUT THREE INCHES IN ONE HOUR TO
CAUSE FLOODING ON SOME LARGER STREAMS...BUT LESS IS NEEDED ON THE
SMALLER STREAMS THAT CAN TURN INTO A FLASH FLOOD IN A HURRY.

ONCE AGAIN...STAY TUNED FOR ADDITIONAL INFORMATION.

EBERWINE (CORRECTED TYPO IN HEADLINE)
Special weather statement, Aug 27, 8:43 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
843 AM EDT SUN AUG 27 2006

NJZ021-271415-
CUMBERLAND-
INCLUDING THE CITY OF...MILLVILLE
843 AM EDT SUN AUG 27 2006

...STRONG THUNDERSTORM NEAR FAIRTON...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR FAIRTON. THE STORM WAS SLOWLY MOVING EAST AND
WILL BE NEAR MILLVILLE AND LAUREL LAKE AROUND 915 AM. BECAUSE THE
STORM IS MOVING SLOW, MINOR FLOODING IN POOR DRAINAGE AREAS ARE
LIKELY. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR AS
THE STORM MOVES THROUGH. DOPPLER RADAR IS ALSO SHOWING ROTATION WITH
THIS STORM. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR LOCAL
MEDIA FOR POSSIBLE WARNINGS.

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:05 AM EDTSpecial Marine WarningPHI55 min
Aug 27, 8:17 AM EDTTornado WarningPHICape May58 min
Aug 27, 9:27 AM EDTFlash Flood WarningPHICumberland93 min
Aug 27, 11:25 AM EDTSpecial Marine WarningPHI95 min

Nearby

Special Marine Warnings in New Jersey, 2006Every special marine warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.